MAUDE Adverse Event Report: BIOMERIEUX ITALIA S.P.A. VIDAS® ANALYZER

BIOMERIEUX ITALIA S.P.A. VIDAS® ANALYZER
Model Number 99735
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: vidas analyzer system is a complete standalone immunodiagnostic system intended for trained and qualified laboratory technicians (daily routine use) and laboratory administrators (application configuration).Quality control vidas® (qcv) (ref 30706): automated test for use on the vidas® system to detect abnormal operation of the vidas and mini vidas instrument pipette mechanisms and optical systems.Issue description: on 27-sep-2021, a customer from the united states reported qcv failure when using vidas analyser ¿ ref.99735.The first qcv failed on 27-sep-2021 with a1 and d1 tv1 value too low.Second run a1 failed low and d1 was low but passed.Limit value =5.4 first run : a1 =1.18 d1 = 0.37 second run a1 =1.2 d1 =5.73.The qcv failure was confirmed on a1 and the customer had to perform a third qcv on d1.The last qcv passed on 08-sep-2021.A field service engineer (fse) visited the customer site to inspect the instrument.Verified no change in value for affected sections a1 and d1, but possible clog.The fse used a pump cleaning tool for all sections, verified debris were cleared out from a1 and d1.Performed second pump test and verified values were showing normal pump values.Replaced with new scanner board and performed optics calibration verified normal values.Ran new leak and qcv testing, verified all values were within range.The customer performed a retrospective analysis from 08-sep-2021 to 27-sep-2021 with 22 samples they tested using vidas pct ref 30450-01.Of the 22 samples, the following six samples were initially falsely overestimated: pct samples (samples, first run, retest) 2 0.34 0.23 interpretation change, false high 4 1.05 0.19 interpretation change, false high 9 0.81 0.05 interpretation change, false high 12 0.42 0.21 interpretation change, false high 16 0.39 0.11 interpretation change, false high 17 0.31 <0.05 interpretation change, false high.The customer confirmed that the discrepant results did not lead to any adverse events related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was initiated following notification from a customer in the united states that they received a qcv alert, on position a1 and d1 in association with their vidas analyser ¿ (ref.99735, serial number : (b)(6) ).A qcv failure is not an abnormal behavior; the qcv functions as a quality control.This control is meant to detect residual risks, that are rare and sudden.Those risks are already present and accounted for in the system risk analysis.Investigation a field service engineer (fse) was dispatched to repair and qualify the customer instrument.Fse performed the following actions to investigate the issue at the customer site.Field service activities: - inspected pump seals, tray, door, shield plate, frame bottom, - conducted a vidas pump test.The values were below 140 on position a1 (1) and d1 (1).- cleaned pumps (all sections).- performed a second pump test (pump tester values a1: 189 d1: 171) - checked door plunger ball, sticker plate, and spring integrity - verified free and smooth vertical movement of spr blocks - cleaned and lubricated the screws holding the spr block - checked spr block alignment -checked tower height, tray depth, pump block (movement, pump sensor¿) - performed optical calibration and alignment (replaced scanner board and verified scanner edge sensor was properly aligned.) - checked for presence of leaks - performed system qualification conclusion system is operating per manufacturing specifications.The root cause of the qcv error was channels a1 and d1 were clogged.The issue was resolved by service via cleaning of the pump channels.
 
Additional Manufacturer Narrative
Product code ¿dew¿ was assigned to the registration k891385 for the vidas® analyzer.This submission is to correct the product code ¿dew' and update to the appropriate code 'jje' per fda request.

Brand Name
VIDAS® ANALYZER
Common Device Name
VIDAS® ANALYZER
Manufacturer (Section D)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
candace martin
595 anglum road
hazelwood, MO 63042
MDR Report Key12707671
Report Number9615037-2021-00020
Device Sequence Number4538068
Product Code JJE
UDI-Device Identifier03573026140427
UDI-Public03573026140427
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K891385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99735
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer11/29/2021
01/25/2022
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date12/28/2021
02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown